Free centre-by-nilpotent-by-abelian groups

Johnson, Marianne and Stöhr, Ralph (2009) Free centre-by-nilpotent-by-abelian groups. Bulletin of the London Mathematical Society, 41 (5). pp. 795-803. ISSN 0024-6093

[thumbnail of JohnsonStoehr_BullLondMathSoc41.pdf] PDF
Restricted to Repository staff only

Download (176kB)


We prove that the free centre-by-(nilpotent-of-class-$(c-1)$)-by-abelian groups $F/[\gamma_c(F'),F]$ are torsion-free for $c=6$. This is in startling contrast to the cases when $c$ is a prime and when $c=4$, where these relatively free groups do contain non-trivial elements of finite order.

Item Type: Article
Uncontrolled Keywords: free central extensions, torsion, homology, modular Lie powers
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 20 Group theory and generalizations
Depositing User: Prof Ralph Stöhr
Date Deposited: 28 Oct 2009
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item